I haven't neglected you

Hello again. I haven't neglected you. I have been with you all in spirit thinking of you all and sending you all positive thought. I went to hosptial to have a small procedure on my shoulder only to discover that the horrible reaction I had to prednisolone last Christmas/New Year was not a one off. Has anybody else found that a large dose of steroid gives them a flu like reaction for about 2 weeks that puts them to bed with breathing difficulties, migraine, vomiting and just the worst ever fatigue?

When I had it at Christmas it was tablet form and I thought that maybe it was something in the tablets but this time it was a big injection deep into the joint (oh boy was it deep!!!) so it wasn't the tablets.

Then I had 30 days of menstruation weird as the last time I had this was after the New Year steriods and nothing in between. Which kind of knocks you out a bit.

Straight after the fatigue I went into hypermania lasting about 4 weeks. Not eating and sleeping about 2/3 hours a night. Fantastic for catching up on everything but not so good as it was about this time I lost the ability to see clearly. I can not focus properly now and spend most of the time with 1 eye shut to avoid double vision. So I haven't been on line much as the computer screen makes me feel very very sick. But I was feeling like I'd abandoned you all.

Added to all this I tried to remodel the shop with my head, falling over and knocking a shelf off the wall (the shelf won, my head did not) I have an amazing dent in my skull. Spent a memorable (well it would be if my memory problems weren't so bad at the moment) Friday night in A&E having CAT scans but no bleed and no fracture so they discharged me - they weren't worried about the loss of sight in my right eye!

Work are now considering Medical Retirement! They have discovered that I do not use the toilet all day as I am unable to use the toilet unaided (let's hear it for my pelvic floor....the only muscle in my body that seems to have any strength) and they think that it's some breach of a law somewhere that I am unable to have access to toilet facilities for 12 hours. I've been doing it for a year. I've been granted the higher care and mobility DLA now so perhaps it's time to accept that I am unwell and safer indoors!!!

So that's me upto date. I am back to St Tommies next month. When I read all the difficulties you guys have with meds and referrals I ache for you. But please keep at it. I have been on Plaquenil for several years and it really has made a huge difference to me with the general fatigue and pains in joint, ulcers, hair loss and illness.

Lots of love to you all

Sharon

xxx

4 Replies

oldestnewest
  • Hi Sharon

    glad to hear from you!! Wow what a time you've had! Sorry you been having so many problems.

    Good news on dla! Perhaps it is time look after yourself and take it a bit easier.

    Hope your eye sight improves hon and everything settles down again.

    Hope today a good or better day for you.

    Take care gentle hugs sheena xxxxxx jessielou xxxxx :-) :-) :-)

  • Oh and steroids make me manic, do way too much, then out of action afterwards cos knackered!!! Lol hugs sheena xxxxxx :-) :-)

  • Hi Sharon

    Sorry to hear about your problems - at least you have kept your sense of humour!!

    You have brought up some interesting points though. In January I had facet injections which I felt awful after, apart from the pain and terrible fatigue a week later I had my stroke. They said there was no way it had anything to do with the stroke. Eventually in August got the Hughes and Sjogrens dx. Then in September had Trigger Point Inj and bi-lateral trochanteric injections. Again felt terrible and bad fatigue and ended up in A&E with cardiac spasms. Once again they said no connection!

    Is this just a coincidence or are steroids something I should be avoiding? Does anyone else have any issues with steroids too?

  • wow you have been through the mill again!

    Yet again nice to hear you havn't lost your sense of humour!

    Dont know about the injections & there reactions but yes I benifit from Plaquinil too.

    It sounds like the docs need to listen to the patients & follow the problems patients are having with 'side effects' from steroids or anything that is mentioned.

    Hope you are ok today, keep smiling all of you xx

You may also like...